Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A proof of van Douwen’s right ideal theorem
HTML articles powered by AMS MathViewer

by Dennis E. Davenport and Neil Hindman PDF
Proc. Amer. Math. Soc. 113 (1991), 573-580 Request permission

Abstract:

In 1979 Eric K. van Douwen announced a powerful theorem about the Stone-Čech compactification of a discrete semigroup which he called The Right Ideal Theorem. Its proof, however, was lost with his untimely death. In this paper we present a proof of the theorem and a derivation of some of its corollaries.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35, 22A30, 54H11
  • Retrieve articles in all journals with MSC: 54D35, 22A30, 54H11
Additional Information
  • © Copyright 1991 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 113 (1991), 573-580
  • MSC: Primary 54D35; Secondary 22A30, 54H11
  • DOI: https://doi.org/10.1090/S0002-9939-1991-1057952-3
  • MathSciNet review: 1057952